Alert archive / Maine / Freeze Warnings in 2016

Freeze Warning 2, NWS Gray, ME

September 25, 2016Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this freeze warning at Sep 25, 2016, 2:40 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire. It took effect at Sep 26, 2016, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 2:40 PM EDT (18:40 UTC)
In effect from
Sep 26, 2016, 12:00 AM EDT
Expired
Sep 26, 2016, 7:48 AM EDT
In force
8 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 104 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.7 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WWUS71 KGYX 251840
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
240 PM EDT SUN SEP 25 2016

...VERY COLD AIR TONIGHT THREATENS CROPS AND VEGETATION...


MEZ007>009-NHZ001>003-261200-
/O.NEW.KGYX.FZ.W.0002.160926T0400Z-160926T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON...
SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK
240 PM EDT SUN SEP 25 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...OVERNIGHT.

* IMPACTS...FREEZING TEMPERATURES WILL KILL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MEZ012>014-018>022-NHZ004>011-015-261200-
/O.NEW.KGYX.FR.Y.0004.160926T0400Z-160926T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
WESTERN AND CENTRAL HILLSBOROUGH-
INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER...
LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG...
OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE...
WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN...
PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED...
LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON...
BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM...
BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT...
TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR...
VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON...
KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT...
UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM...
CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS...
PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD...
OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT...
CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT...
CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON...
LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON...
ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM...
MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY...
AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH...
SHARON...WEARE
240 PM EDT SUN SEP 25 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY.

* TEMPERATURES...IN THE 30S.

* TIMING...OVERNIGHT.

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
581 
WWUS71 KGYX 260133
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
933 PM EDT SUN SEP 25 2016

...COLD TEMPERATURES WILL RESULT IN AREAS OF FROST AND FREEZING
TEMPERATURES OVERNIGHT...

MEZ007>009-NHZ001>003-261200-
/O.CON.KGYX.FZ.W.0002.160926T0400Z-160926T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON...
SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK
933 PM EDT SUN SEP 25 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...OVERNIGHT.

* IMPACTS...FREEZING TEMPERATURES WILL KILL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MEZ012>014-018>022-NHZ004>011-015-261200-
/O.CON.KGYX.FR.Y.0004.160926T0400Z-160926T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
WESTERN AND CENTRAL HILLSBOROUGH-
INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER...
LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG...
OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE...
WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN...
PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED...
LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON...
BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM...
BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT...
TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR...
VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON...
KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT...
UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM...
CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS...
PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD...
OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT...
CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT...
CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON...
LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON...
ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM...
MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY...
AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH...
SHARON...WEARE
933 PM EDT SUN SEP 25 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...OVERNIGHT.

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
048 
WWUS71 KGYX 260752 AAA
NPWGYX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
352 AM EDT MON SEP 26 2016

...COLD TEMPERATURES WILL RESULT IN AREAS OF FROST AND FREEZING
TEMPERATURES THIS MORNING...

MEZ007>009-NHZ001>003-261200-
/O.CON.KGYX.FZ.W.0002.000000T0000Z-160926T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON...
SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK
352 AM EDT MON SEP 26 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THROUGH 8 AM.

* IMPACTS...FREEZING TEMPERATURES WILL KILL VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MEZ012>014-018>022-NHZ004>011-015-261200-
/O.CON.KGYX.FR.Y.0004.000000T0000Z-160926T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
WESTERN AND CENTRAL HILLSBOROUGH-
INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER...
LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG...
OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE...
WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN...
PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED...
LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON...
BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM...
BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT...
TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR...
VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON...
KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT...
UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM...
CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS...
PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD...
OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT...
CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT...
CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON...
LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON...
ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM...
MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY...
AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH...
SHARON...WEARE
352 AM EDT MON SEP 26 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...THROUGH 8 AM.

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
981 
WWUS71 KGYX 261148 AAA
NPWGYX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
748 AM EDT MON SEP 26 2016

...FREEZING TEMPERATURES HAVE MOSTLY ENDED ACROSS THE WARNED
AREA...

MEZ007>009-NHZ001>003-261300-
/O.CAN.KGYX.FZ.W.0002.000000T0000Z-160926T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON...
SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK
748 AM EDT MON SEP 26 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FREEZE
WARNING.

A FEW LOCALIZED VALLEYS AND COOL SPOTS MAY CONTINUE TO SEE
FREEZING TEMPERATURES OR FROST FOR PERHAPS ANOTHER HOUR.

$$

MEZ012>014-018>022-NHZ004>011-015-261300-
/O.CAN.KGYX.FR.Y.0004.000000T0000Z-160926T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
WESTERN AND CENTRAL HILLSBOROUGH-
INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER...
LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG...
OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE...
WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN...
PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED...
LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON...
BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM...
BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT...
TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR...
VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON...
KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT...
UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM...
CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS...
PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD...
OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT...
CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT...
CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON...
LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON...
ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM...
MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY...
AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH...
SHARON...WEARE
748 AM EDT MON SEP 26 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES ARE ON THE INCREASE AND FROST SHOULD BE BURNING OFF.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this freeze warning went out at Sep 25, 10:34 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 25, 10:34 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1034 AM EDT Sun Sep 25 2016

.SYNOPSIS...
High pressure moving out of Canada will bring cooler temperatures
and drier air to the region through tonight. Most towns in the
area will see their first frost or freezing temperatures tonight.
Gradually moderating temperatures are expected Monday before
another approaching cold front brings the threat for showers for
Monday night and Tuesday. Drier weather returns for midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM...forecast updates mainly to adjust temps/sky/wind to
current conds. Highs still range from the mid-uppr 50s n to low
to mid 60s in the south, and breezy with NW winds 10-15 mph
gusting to around 25 at times.

815 AM...This update just puts the frost/freeze products to bed
for the morning. Expect more widespread frost and freeze conds
tonight. Otherwise just a tweak to current temps adjusting to obs.

Previously...Current freeze warnings and frost advisories will
expire at 8 am this morning. Whitefield NH currently has the
coldest reported temp with 31, but expect many valley locations
will have dropped to or below freezing by morning.

As the area of high pressure continues to push into the region
today, skies will be mostly sunny with late morning and afternoon
fair weather cumulus. In eastern sections, there will be some mid
to high level clouds dropping southeast on the back side of the
upper level trough.

High temps today will range from the mid 50s north to the mid 60s
south.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
The ridge of high pressure moves overhead tonight and temps will
drop rapidly as the winds diminish. Currently expecting freezing
temperatures across northern sections and widespread frost across
much of the area. Low temps tonight will likely drop to the mid
20s in the colder locations in the mountains and will range to
near 40 along the immediate coast. Will be allowing current freeze
warnings and frost advisories to expire this morning and allow the
day shift to issues new warnings and advisories for tonight.

The high moves east Monday allowing slightly warmer temps. A cold
front approaching from the west will start to spread high clouds
into western sections during Monday afternoon. After a cold start
tomorrow morning, highs will be mainly in the 60s across the area.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Deterministic models are coming more in line as far as timing...at
least early on in the extended. There is still much uncertainty
after Thursday. Whether rain showers reach our area will depend on
if the 1025mb Canadian high pressure can suppress a baroclinic
zone as it attempts to move north.

In the dailies, a coastal low develops Tuesday night and ejects
towards the Canadian maritimes. The upper low located over the
Great Lakes begins to fill and drifts south, eventually spinning
towards the mid Atlantic region and stalling do to blocking
downstream. Offshore...the front which moved through Tuesday night
will linger.

This is a low confidence forecast from Thursday onward. Wednesday
and part of Thursday look dry for the most part as dense Canadian
high pressure spills across the Central Plains and into the
northeast. Clouds will return Thursday after clearing out behind
the cold front. Rain showers may also return on Thursday
especially over the south and remain in the forecast through
Saturday. Have kept PoPs generally on the low side during this
time until there is more agreement among the guidance.

There will be a cooling trend during this time with highs ranging
from the upper 50s north to near 70s south. Overnight lows will
be warmer so not expecting any more freezes after Monday morning.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Short Term...VFR conditions expected except for patchy early
morning fog in the Connecticut River Valley and patchy freezing
fog in the northern river valleys this morning and again Monday
morning.

Long Term...MVFR or IFR conditions in showers (which may be heavy
at times) will occur Tuesday as a cold front and possibly a
coastal low develop and sweep east. Low level moisture may remain
trapped under an inversion and cause patchy fog Wednesday morning
before skies lift. Morning fog will again be possible at LEB and
HIE Thursday morning.

&&

.MARINE...
Short Term...Winds and seas expected to generally be below SCA
criteria, although a few gusts could reach near 25 kts this
afternoon and seas may approach 5 feet well offshore.

Long Term...Prolonged southerly fetch over the waters may push
wave heights into the 5-6 ft range with a few gusts over 25 kts.
Should see conditions calm down again on Wednesday with high
pressure moving toward the area. There is a high degree of
uncertainty in the forecast from Thursday onward with winds
generally from the NNE at 10 to 15 KT the most likely result.

It is possible that low pressure could form over the waters
Tuesday night bringing more of an southerly component to the
winds and perhaps some stronger wind speeds and higher wave
heights.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Cempa/Jensenius
SHORT TERM...Jensenius
LONG TERM...Hanes
AVIATION...Hanes/Jensenius
MARINE...Hanes/Jensenius
Hazardous weather outlook, Sep 25, 11:38 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1138 AM EDT SUN SEP 25 2016

MEZ007>009-012>014-018>022-NHZ001>013-015-261545-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
1138 AM EDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIDESPREAD FROST OR FREEZE IS EXPECTED ACROSS THE ENTIRE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-MEZ023>028-NHZ014-261545-
CASCO BAY-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
1138 AM EDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FOR ALL BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-261545-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1138 AM EDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:40 PM EDTFrost AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more17 hr

Nearby

Freeze Warnings in Maine, 2016Freeze Warnings in New Hampshire, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.